Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 263, NWS Midland/Odessa, TX

June 1, 2019Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 6:29 PM MDT for Eddy County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 6:29 PM MDT (00:29 UTC)
Expired
Jun 1, 2019, 7:30 PM MDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Eddy County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:50 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

177 
WUUS54 KMAF 020029
SVRMAF
NMC015-020130-
/O.NEW.KMAF.SV.W.0263.190602T0029Z-190602T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
629 PM MDT Sat Jun 1 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Central Eddy County in southeastern New Mexico...

* Until 730 PM MDT.

* At 629 PM MDT, a severe thunderstorm was located over Brantley Lake
  State Park, or 13 miles northwest of Carlsbad, moving east at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Seven
  Rivers Airport, Lake Avalon, Living Desert State Park and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3244 10443 3267 10444 3280 10396 3237 10393
TIME...MOT...LOC 0029Z 269DEG 17KT 3257 10435 

HAIL...1.25IN
WIND...60MPH
 
$$

80
2 follow-up statements
989 
WWUS54 KMAF 020052
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
652 PM MDT Sat Jun 1 2019

NMC015-020130-
/O.CON.KMAF.SV.W.0263.000000T0000Z-190602T0130Z/
Eddy NM-
652 PM MDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN EDDY COUNTY...

At 652 PM MDT, a severe thunderstorm was located near Avalon, or 11
miles north of Carlsbad, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Carlsbad, Avalon, Carlsbad North and Lake Avalon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3246 10431 3269 10432 3280 10396 3237 10393
TIME...MOT...LOC 0052Z 272DEG 18KT 3256 10421 

HAIL...1.00IN
WIND...60MPH
 
$$

80
578 
WWUS54 KMAF 020105
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
705 PM MDT Sat Jun 1 2019

NMC015-020130-
/O.CON.KMAF.SV.W.0263.000000T0000Z-190602T0130Z/
Eddy NM-
705 PM MDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN EDDY COUNTY...

At 705 PM MDT, a severe thunderstorm was located 10 miles east of
Carlsbad North, or 13 miles northeast of Carlsbad, moving east at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Carlsbad North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3245 10422 3271 10425 3280 10396 3237 10393
TIME...MOT...LOC 0105Z 280DEG 24KT 3251 10405 

HAIL...1.00IN
WIND...60MPH
 
$$

80

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:48 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 1, 4:48 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 PM CDT Sat Jun 1 2019

.DISCUSSION...

See 00z aviation discussion below.

&&

.AVIATION...

There is a chance of TSRA through the next 24 hours. Most of the
storms are expected to be along and west of the Pecos River this
evening. Winds will be elevated and gusty out of the southeast
this evening then decrease some tonight then increase again Sunday
afternoon out of the southeast. Low ceilings are expected for HOB
tonight into Sunday morning and may impact other terminals as
well.

&&

.PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/

UPDATE...

Updated forecast for issuance of Severe Thunderstorm Watch.

DISCUSSION...

A Severe Thunderstorm Watch has been issued for southeast New
Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The
weather grids were updated to include severe mention across the
whole watch area.

PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/

DISCUSSION...

Not much change expected to the unsettled weather pattern this
weekend through the middle of next week. An upper level storm
system along the California Coast will remain nearly stationary
through Monday and then slowly eject toward the forecast area
Tuesday and Wednesday. Ahead of this system deep and persistent
southwesterly flow aloft will eject periodic disturbances and
interact with a very moist, unstable and sheared atmosphere east
of a surface trough/dryline along the extreme west Texas/eastern
New Mexico border. Thunderstorms, some severe, are anticipated
every day in this regime. Through the day Monday, the highest
probability of thunderstorms will be across the southeast New
Mexico Plains south to the Guadalupe and Davis Mountains, and the
plains immediately adjacent to the mountains. These locations will
be closer to the upper level storm system and passing disturbances.
By late Monday through Wednesday thunderstorms chances will also
increase across the Permian Basin as the system ejects into the
southern rockies.

Relief is finally forecast to be on the way by next Thursday
through Saturday as the upper system ejects east of the area and
replaced by upper level ridging with above normal temperatures
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     67  87  68  88 /  20  30  40  30
Carlsbad                       65  90  67  87 /  50  30  50  30
Dryden                         72  91  73  91 /  20  10  40  30
Fort Stockton                  69  88  70  88 /  50  20  50  40
Guadalupe Pass                 64  84  66  81 /  50  40  60  30
Hobbs                          64  85  65  81 /  50  30  60  40
Marfa                          60  86  60  84 /  50  30  60  40
Midland Intl Airport           67  88  69  87 /  30  30  40  40
Odessa                         67  88  69  86 /  30  30  50  40
Wink                           67  90  69  91 /  50  30  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Jun 1, 1:42 PM MDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
242 PM CDT Sat Jun 1 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms, some severe, will be possible this
afternoon and tonight. Large hail, damaging winds, frequent
lightning, locally heavy rainfall, and an isolated tornado will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms, some severe, will be possible over much of
West Texas and southeastern New Mexico Sunday and Monday. The best
chances for severe thunderstorms will be in the afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

70

In the hours before

Special weather statement, Jun 1, 6:00 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
600 PM MDT Sat Jun 1 2019

NMZ028-020015-
Eddy County Plains NM-
600 PM MDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 615 PM
MDT...

At 600 PM MDT, Doppler radar was tracking a strong thunderstorm over
Seven Rivers Airport, or 17 miles south of Artesia, moving northeast
at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Brantley Lake State Park, Seven Rivers Airport, Dayton and Lakewood.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

LAT...LON 3249 10455 3256 10459 3279 10436 3257 10420
TIME...MOT...LOC 0000Z 232DEG 26KT 3260 10447

10
Special weather statement, Jun 1, 6:02 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Sat Jun 1 2019

TXZ277-278-020030-
Davis Mountains TX-Davis Mountains Foothills TX-
702 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 730 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Alpine and Alpine-Casparis Municipal Airport.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3019 10359 3029 10376 3051 10366 3058 10352
      3041 10330
TIME...MOT...LOC 0002Z 214DEG 23KT 3031 10363

10
Local storm report, Jun 1, 6:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
706 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             8 NW FORT STOCKTON      30.97N 102.98W
06/01/2019  M1.75 INCH       Pecos              TX   EMERGENCY MNGR

            HIGHWAY 285 AND WEST GOMEZ ROAD

&&

CMR
Local storm report, Jun 1, 6:07 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
707 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 N FORT STOCKTON       30.96N 102.89W
06/01/2019  E1.50 INCH       Pecos              TX   TRAINED SPOTTER

&&

MSCHULDT
Special weather statement, Jun 1, 6:19 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
619 PM MDT Sat Jun 1 2019

NMZ028-020045-
Eddy County Plains NM-
619 PM MDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 645 PM
MDT...

At 619 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brantley Lake State Park, or 14 miles northwest of Carlsbad, moving
east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Avalon, Brantley Lake State Park, Seven Rivers Airport, Lake Avalon
and Lakewood.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

LAT...LON 3245 10444 3263 10449 3274 10416 3248 10409
TIME...MOT...LOC 0019Z 256DEG 15KT 3256 10439

10
Local storm report, Jun 1, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
723 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/01/2019  M1.00 INCH       PECOS              TX   TRAINED SPOTTER

            FM 1053

&&

CMR

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:00 PM MDTSpecial Weather StatementMAFEddy15 min
Jun 1, 6:19 PM MDTSpecial Weather StatementMAFEddy26 min
Jun 1, 6:33 PM MDTSpecial Weather StatementMAFEddy27 min
Jun 1, 6:47 PM MDTSevere Thunderstorm WarningMAFEddy, Lea58 min
Jun 1, 6:50 PM MDTSpecial Weather StatementMAFLea25 min
Jun 1, 6:58 PM MDTSevere Thunderstorm WarningMAFLea62 min
Jun 1, 7:27 PM MDTAreal Flood AdvisoryMAFLea3 hr
Jun 1, 7:44 PM MDTSevere Thunderstorm WarningMAFEddy, Lea61 min
Jun 1, 7:53 PM MDTSevere Thunderstorm WarningMAFEddy49 min
Jun 1, 8:14 PM MDTSevere Thunderstorm WarningMAFLea91 min
Jun 1, 9:51 PM MDTSpecial Weather StatementMAFLea24 min
Jun 1, 10:16 PM MDTSpecial Weather StatementMAFLea44 min
Jun 2, 12:50 AM MDTSpecial Weather StatementMAFEddy40 min
Jun 2, 1:41 AM MDTSpecial Weather StatementMAFEddy49 min
Jun 2, 1:59 AM MDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.